MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE VIDEO BATON QUICKCONNECT LARGE; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE VIDEO BATON QUICKCONNECT LARGE; LARYNGOSCOPE, RIGID
Model Number 0570-0420
Medical Device Problem Codes No Display/Image (1183); Display or Visual Feedback Problem (1184); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A replacement glidescope video baton quickconnect large was provided to the customer and the glidescope video baton quickconnect large used during the procedure was returned to verathon for evaluation.A verathon technical service representative (tsr) evaluated the returned device and was able to confirm the reported device failure.The tsr confirmed that the video baton's light was very dim.When connecting the reported video baton to known, good, test verathon equipment, the image on the connected test monitor produced a blue and blurry image.Furthermore, visual inspection found the camera housing and lens were damaged.The glidescope video baton quickconnect large failed verathon's functionality testing.The glidescope video laryngoscopes operations and maintenance manual (omm) notes, "before every use, ensure that the instrument is operating correctly and has no sign of damage.Do not use this product if the device appears damaged." verathon followed up with the customer and restated the importance of checking the device before its use in a procedure.Upon completion of verathon's device evaluation, the glidescope video baton quickconnect large was scrapped due to the customer already being provided a replacement and there being no repairs available for this device.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
The customer reported that during a patient procedure, using a glidescope video baton quickconnect large, the light was dim when turned on; however, the screen went black once the video baton was inserted into the patient's airway.No delay in the procedure, use of a backup device, or harm to the patient was reported.

Brand Name
GLIDESCOPE VIDEO BATON QUICKCONNECT LARGE
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key19973618
Report Number9615393-2024-00107
Device Sequence Number7075192
Product Code CCW
UDI-Device Identifier00879123007797
UDI-Public(01)00879123007797(11)231010
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0570-0420
Device Catalogue Number0570-0417
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown